Alert archive / Montana / Wind Advisories in 2016

Wind Advisory 19, NWS Billings, MT

December 19, 2016Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Dec 19, 2016, 9:05 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2016, 9:05 PM MST (04:05 UTC)
Expired
Dec 21, 2016, 2:47 AM MST
In force
30 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 4.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2016-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2016-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 293 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1403 m above ground
0-6 km bulk shear
104 kt
0-1 km storm-relative helicity
293 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

613 
WWUS75 KBYZ 200405
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
905 PM MST MON DEC 19 2016

MTZ065-210415-
/O.CAN.KBYZ.HW.W.0008.000000T0000Z-161220T1300Z/
/O.NEW.KBYZ.WI.Y.0019.161220T0405Z-161221T1900Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
905 PM MST MON DEC 19 2016

...WIND ADVISORY IN EFFECT UNTIL NOON MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST WEDNESDAY. 

* TIMING...STRONG WINDS WILL CONTINUE AT TIMES THROUGH WEDNESDAY
  MORNING.

* IMPACTS...DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS MAKING
  TRAVEL DIFFICULT TO DANGEROUS AT TIMES. 

* WINDS...SOUTHWEST GUSTS OF 50 TO 70 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MTZ066-210415-
/O.NEW.KBYZ.WI.Y.0019.161220T1300Z-161221T1900Z/
/O.CON.KBYZ.HW.W.0008.000000T0000Z-161220T1300Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
905 PM MST MON DEC 19 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST TUESDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO NOON MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO NOON MST
WEDNESDAY. 

* TIMING...STRONGEST WINDS TONIGHT...WITH SLIGHTLY WEAKER WINDS
  TOMORROW THROUGH WEDNESDAY MORNING.

* IMPACTS...STRONG WINDS COMBINED WITH SLICK ROADS MAKING TRAVEL
  DIFFICULT TO DANGEROUS AT TIMES. SOME AREAS OF BLOWING SNOW MAY
  REDUCE VISIBILITY AT TIMES.

* WINDS...SOUTHWEST GUSTS OF 65 TO 75 MPH...DECREASING TO 50 TO 70 MPH
  FOR TUESDAY THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MTZ041-201300-
/O.CON.KBYZ.HW.W.0008.000000T0000Z-161220T1300Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
905 PM MST MON DEC 19 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST TUESDAY...

* TIMING...STRONG WINDS WILL CONTINUE THROUGH LATE TONIGHT. WINDS
  ARE EXPECTED TO WEAKEN EARLY TUESDAY MORNING.

* IMPACTS...STRONG WINDS COMBINED WITH SLICK ROADS...SIGNIFICANT
  BLOWING AND DRIFTING SNOW...AND LOCALLY REDUCED VISIBILITY WILL
  MAKE TRAVEL DANGEROUS TO IMPOSSIBLE AT TIMES.

* WINDS...SOUTHWEST GUSTS OF 60 TO 75 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MTZ028-063-200700-
/O.CON.KBYZ.HW.W.0008.000000T0000Z-161220T0700Z/
SOUTHERN WHEATLAND-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP
905 PM MST MON DEC 19 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* TIMING...STRONG WIND GUSTS WILL PERSIST THROUGH MIDNIGHT TONIGHT
  AND WEAKEN OVERNIGHT INTO TUESDAY MORNING

* IMPACTS...DANGEROUS CROSSWINDS ON HIGHWAY 191 THROUGH 
  HARLOWTON AND JUDITH GAP. AREAS OF BLOWING AND DRIFTING SNOW 
  AND REDUCED VISIBILITY WILL IMPACT TRAVEL ON HIGHWAYS 191 AND 
  12. 

* WINDS...WESTERLY GUSTS OF 50 TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE CAUTION. SLICK OR SNOW PACKED ROADS COMBINED
WITH HIGH WINDS WILL MAKE TRAVEL HAZARDOUS.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
6 follow-up statements
474 
WWUS75 KBYZ 200643
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1143 PM MST MON DEC 19 2016

MTZ028-063-200745-
/O.CAN.KBYZ.HW.W.0008.000000T0000Z-161220T0700Z/
SOUTHERN WHEATLAND-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP
1143 PM MST MON DEC 19 2016

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED ACROSS THE AREA THIS EVENING. PEOPLE ARE
URGED TO CHECK THE LATEST WEATHER REPORTS AND FORECASTS THROUGH
TUESDAY NIGHT AS WINDS MAY INCREASE AGAIN WITH A FRONTAL SYSTEM
MOVING ACROSS THE AREA.

$$

MTZ041-200745-
/O.CAN.KBYZ.HW.W.0008.000000T0000Z-161220T1300Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
1143 PM MST MON DEC 19 2016

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED FOR NOW ACROSS THE AREA. HOWEVER...WINDS MAY
INCREASE AGAIN TUESDAY OR TUESDAY EVENING AS A FRONTAL SYSTEM
MOVES ACROSS THE REGION. PLEASE CHECK THE LATEST WEATHER REPORTS
AND FORECASTS BEFORE TRAVELING. 

$$

MTZ066-210645-
/O.CON.KBYZ.HW.W.0008.000000T0000Z-161220T1300Z/
/O.CON.KBYZ.WI.Y.0019.161220T1300Z-161221T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
1143 PM MST MON DEC 19 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST TUESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO NOON MST
WEDNESDAY...

* IMPACTS...STRONG WINDS COMBINED WITH SLICK ROADS MAKING TRAVEL
  DIFFICULT OR DANGEROUS AT TIMES. SOME AREAS OF BLOWING SNOW MAY
  REDUCE VISIBILITY AT TIMES.

* WINDS...SOUTHWEST GUSTS OF 55 TO 75 MPH...DECREASING TO 50 TO 65 MPH
  FOR TUESDAY THROUGH WEDNESDAY MORNING.

* TIMING...VERY STRONG WINDS TONIGHT...WITH SLIGHTLY WEAKER WINDS
  TOMORROW THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MTZ065-210645-
/O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
1143 PM MST MON DEC 19 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY...

* IMPACTS...DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS MAKING
  TRAVEL DIFFICULT OR DANGEROUS AT TIMES.

* WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH.

* TIMING...THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
306 
WWUS75 KBYZ 201117
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
417 AM MST TUE DEC 20 2016

MTZ066-211130-
/O.CAN.KBYZ.HW.W.0008.000000T0000Z-161220T1300Z/
/O.EXT.KBYZ.WI.Y.0019.161220T1117Z-161221T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
417 AM MST TUE DEC 20 2016

...WIND ADVISORY NOW IN EFFECT UNTIL NOON MST WEDNESDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS DOWNGRADED THE
WARNING TO A WIND ADVISORY.

* IMPACTS...STRONG WINDS COMBINED WITH SLICK ROADS MAKING TRAVEL 
  DIFFICULT OR DANGEROUS AT TIMES. SOME AREAS OF BLOWING SNOW 
  MAY REDUCE VISIBILITY AT TIMES. 

* WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH. STRONGEST NEAR THE
  STILLWATER MINE. 

* TIMING...THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MTZ065-211130-
/O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
417 AM MST TUE DEC 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY...

* IMPACTS...DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS 
  MAKING TRAVEL DIFFICULT OR DANGEROUS AT TIMES. 

* WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH.

* TIMING...THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MTZ028-041-063-211130-
/O.NEW.KBYZ.HW.A.0005.161220T2200Z-161221T1500Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP
417 AM MST TUE DEC 20 2016

...HIGH WIND WATCH IN EFFECT FROM 3 PM MST THIS AFTERNOON THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM 3 PM MST THIS AFTERNOON THROUGH
WEDNESDAY MORNING. 

* IMPACTS...SUDDEN DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS
  MAKING TRAVEL DIFFICULT OR DANGEROUS AT TIMES.

* TIMING...LATE TODAY THROUGH WEDNESDAY MORNING. STRONGEST WINDS
  MOST LIKELY TO OCCUR LATE THIS EVENING. 

* WINDS...WESTERLY GUSTS UP TO 60 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
588 
WWUS75 KBYZ 201627
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
927 AM MST TUE DEC 20 2016

MTZ028-041-063-211500-
/O.UPG.KBYZ.HW.A.0005.161220T2200Z-161221T1500Z/
/O.NEW.KBYZ.HW.W.0009.161220T2200Z-161221T1500Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP
927 AM MST TUE DEC 20 2016

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM MST
WEDNESDAY.

* IMPACTS...SUDDEN DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS
  MAKING TRAVEL DIFFICULT AT TIMES. THIS INCLUDES TRAVEL ON
  HIGHWAY 191 FROM BIG TIMBER TO HARLOWTON AND JUDITH GAP. PATCHY
  BLOWING SNOW IS ALSO POSSIBLE.

* TIMING...LATE THIS AFTERNOON INTO WEDNESDAY MORNING. STRONGEST
  WINDS ARE MOST LIKELY TO OCCUR DURING THE EVENING.

* WINDS...WESTERLY GUSTS UP TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL HAZARDOUS.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-211630-
/O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
927 AM MST TUE DEC 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY...

* IMPACTS...DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS MAKING
  TRAVEL DIFFICULT AT TIMES. PATCHY BLOWING SNOW IS ALSO POSSIBLE.
  THIS INCLUDES INTERSTATE 90 AT LIVINGSTON.

* WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH.

* TIMING...THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MTZ066-211630-
/O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
927 AM MST TUE DEC 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY...

* IMPACTS...STRONG WINDS COMBINED WITH SLICK ROADS MAKING TRAVEL
  DIFFICULT AT TIMES. SOME AREAS OF BLOWING SNOW MAY REDUCE
  VISIBILITY AT TIMES.

* WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH. STRONGEST NEAR THE
  STILLWATER MINE.

* TIMING...THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
330 
WWUS75 KBYZ 202143
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
243 PM MST TUE DEC 20 2016

MTZ028-041-063-211500-
/O.CON.KBYZ.HW.W.0009.161220T2200Z-161221T1500Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP
243 PM MST TUE DEC 20 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY...

* IMPACTS...SUDDEN DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS
  MAKING TRAVEL DIFFICULT AT TIMES. THIS INCLUDES TRAVEL ON
  HIGHWAY 191 FROM BIG TIMBER TO HARLOWTON AND JUDITH GAP. PATCHY
  BLOWING SNOW IS ALSO POSSIBLE.

* TIMING...LATE THIS AFTERNOON INTO WEDNESDAY MORNING. STRONGEST
  WINDS ARE MOST LIKELY TO OCCUR THIS EVENING.

* WINDS...WESTERLY GUSTS UP TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL HAZARDOUS.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-211900-
/O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
243 PM MST TUE DEC 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY...

* IMPACTS...DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS MAKING
  TRAVEL DIFFICULT AT TIMES. PATCHY BLOWING SNOW IS ALSO POSSIBLE.
  THIS INCLUDES INTERSTATE 90 AT LIVINGSTON.

* WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH.

* TIMING...THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MTZ066-211900-
/O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
243 PM MST TUE DEC 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY...

* IMPACTS...STRONG WINDS COMBINED WITH SLICK ROADS MAKING TRAVEL
  DIFFICULT AT TIMES. SOME AREAS OF BLOWING SNOW MAY REDUCE
  VISIBILITY AT TIMES.

* WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH. STRONGEST NEAR THE
  STILLWATER MINE.

* TIMING...THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
813 
WWUS75 KBYZ 210331
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
831 PM MST TUE DEC 20 2016

MTZ028-041-063-211500-
/O.CON.KBYZ.HW.W.0009.000000T0000Z-161221T1500Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP
831 PM MST TUE DEC 20 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY...

* IMPACTS...SUDDEN DANGEROUS CROSSWINDS COMBINED WITH SLICK 
  ROADS MAKING TRAVEL DIFFICULT AT TIMES. THIS INCLUDES TRAVEL 
  ON HIGHWAY 191 FROM BIG TIMBER TO HARLOWTON AND JUDITH GAP. 
  PATCHY BLOWING SNOW IS ALSO POSSIBLE. 

* TIMING...THROUGH WEDNESDAY MORNING. STRONGEST WINDS ARE MOST
  LIKELY TO OCCUR THROUGH MIDNIGHT.

* WINDS...WESTERLY GUSTS UP TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL HAZARDOUS.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-211900-
/O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
831 PM MST TUE DEC 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY...

* IMPACTS...DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS 
  MAKING TRAVEL DIFFICULT AT TIMES. PATCHY BLOWING SNOW IS ALSO 
  POSSIBLE. THIS INCLUDES INTERSTATE 90 AT LIVINGSTON. 

* WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH.

* TIMING...THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MTZ066-211900-
/O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
831 PM MST TUE DEC 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY...

* IMPACTS...STRONG WINDS COMBINED WITH SLICK ROADS MAKING TRAVEL 
  DIFFICULT AT TIMES. SOME AREAS OF BLOWING SNOW MAY REDUCE 
  VISIBILITY AT TIMES. 

* WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH. STRONGEST NEAR THE 
  STILLWATER MINE. 

* TIMING...THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
482 
WWUS75 KBYZ 210947
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
247 AM MST WED DEC 21 2016

MTZ028-041-063-211100-
/O.CAN.KBYZ.HW.W.0009.000000T0000Z-161221T1500Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP
247 AM MST WED DEC 21 2016

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS SPEEDS HAVE DECREASED BELOW WARNING LEVELS AND SHOULD
CONTINUE TO SLOWLY DIMINISH THROUGH THE MORNING. TRAVELERS ALONG
I-90 MAY STILL ENCOUNTER SOME GUSTS AROUND 50 MPH NEAR BIG
TIMBER EARLY TODAY. 

$$

MTZ065-066-211100-
/O.CAN.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
247 AM MST WED DEC 21 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY LEVELS AND ARE NOT EXPECTED TO
BE A SIGNIFICANT THREAT. THEREFORE, THE WIND ADVISORY HAS BEEN
CANCELLED. 

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Dec 19, 2:48 PM MST, 6 hours 17 minutes earlier.

Area forecast discussion, Dec 19, 2:48 PM MST, 6 hours 17 minutes before
Area Forecast Discussion
National Weather Service Billings MT
248 PM MST Mon Dec 19 2016

.SHORT TERM...valid for Tue and Wed...

Wind and blowing/drifting snow impacts remain the top concern in
the short term. IDA-LWT pressure gradient remains a whopping 29mb,
with cold air still locked in the Park and SE ID. Enhancement at
the gap areas as well as up thru Big Timber and 3HT expected over
the next several hours per Pacific shortwave and 60-70 kts of
700mb flow. Have already extended the high wind warning to include
Wheatland County thru this evening, and will make no changes to
Livingston, Nye, Big Timber. It should become fairly windy across
the lower elevations late this afternoon and evening despite the
stabilizing influence of snow cover, have adjusted winds up
accordingly, and have already extended the winter wx advisory for
blowing snow thru midnight for the west half of our cwa. Some
patchy blsn can be expected across our east by this evening as
well.

Periods of enhanced gap plus frontal wind can be expected over
the next few days, with the next episode tomorrow. Should see an
increase in gap flow thru the day, followed by frontal/westerly
winds up thru Harlowton by evening. Next enhanced gap flow will be
Wed night and Thu.

Temperature at Big Timber has risen to the lower 30s, and sure
enough we are not seeing a visibility reduction at 6S0 despite a
recent gust in excess of 70 mph. Web cams at Livingston also show
improved visibility with temps in the upper 20s. SO, it looks as
if we may be past the worst of the blowing/drifting snow. These
issues should continue to improve as temps rise further above
freezing, especially by tomorrow.

Not to forget our mountains, we will see a period of snowfall for
our west aspects including the mountains above Cooke City Tuesday
into Tuesday evening, per good forcing and decent instability.

JKL

.LONG TERM...valid for Thu...Fri...Sat...Sun...Mon...

Things seem to be coming together for a more amplified trof and
potential snow event for our cwa over the upcoming holiday
weekend, with snowfall possible from Friday night through
Christmas Day. Have raised pops a bit higher with some confidence.
After warmer temps from now through Thursday, we will see colder
air for the weekend. Heads up for anyone planning to travel for
Christmas.

JKL

&&

.AVIATION...

Periods of IFR visibilities due to blowing snow will continue near
KLVM through tonight. Wind gusts will be around 50 knots through
the period. Farther east at KBIL, VFR/MVFR along with blowing snow
and 30 to 40 kt westerly gusts are possible through about 05z
Tuesday. LLWS possible over KSHR through 05z Tuesday and again
after 13z Tuesday and over KMLS through 10z Tuesday. RMS/JKL

&&

.PRELIMINARY POINT TEMP/POPS...

    Tue     Wed     Thu     Fri     Sat     Sun     Mon
-----------------------------------------------------------
BIL 025/034 027/034 019/034 022/030 014/019 004/011 904/015
    03/J    20/N    00/N    22/J    34/S    54/S    21/B
LVM 028/037 027/032 017/035 022/031 015/020 004/011 001/020
    24/W    40/N    00/N    33/J    45/S    54/S    21/B
HDN 017/038 025/035 011/034 018/033 012/022 005/011 908/014
    14/J    21/N    00/B    22/J    24/S    54/S    21/B
MLS 021/037 028/033 015/035 017/032 012/022 003/010 908/012
    12/W    51/N    00/U    12/J    24/S    55/S    31/B
4BQ 020/038 026/034 013/036 018/034 013/023 005/013 905/014
    11/E    31/N    00/U    12/J    23/S    55/S    31/B
BHK 019/035 025/031 014/033 016/029 010/019 001/008 907/009
    21/E    52/J    00/U    12/J    23/S    55/S    31/B
SHR 020/037 024/032 012/035 016/032 012/023 005/014 904/017
    01/E    20/N    00/U    12/J    23/S    55/S    21/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...High Wind Warning in effect until midnight MST tonight FOR
      ZONES 28-63.
     Winter Weather Advisory in effect until midnight MST tonight
      FOR ZONES 29-30-34-35-38>40-42-57-64.
     High Wind Warning in effect until 6 AM MST Tuesday FOR ZONES
      41-65-66.
WY...None.

&&

weather.gov/billings
Hazardous weather outlook, Dec 19, 4:02 PM MST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
402 PM MST MON DEC 19 2016

MTZ028-034-040>042-056-063>068-202315-
SOUTHERN WHEATLAND-NORTHERN STILLWATER-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-JUDITH GAP-
PARADISE VALLEY-LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS-
402 PM MST MON DEC 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTH CENTRAL MONTANA.

* WIND IMPACTS...STRONG WINDS GUSTING 60 TO 75 MPH WILL CONTINUE
  THROUGH THE MIDDLE OF THE WEEK ACROSS THE WESTERN FOOTHILLS.
  DANGEROUS CROSSWINDS ON I-90 WILL CONTINUE IN THE LIVINGSTON TO
  BIG TIMBER CORRIDOR. BLOWING AND DRIFTING SNOW WILL DIMINISH
  OVER THE NEXT 24 HOURS AS TEMPERATURES INCREASE AND THE SNOWPACK
  SETTLES.

* CHRISTMAS WEEKEND...ANOTHER SURGE OF ARCTIC AIR IS FORECAST TO
  ARRIVE FRIDAY AND STICK AROUND THROUGH THE EARLY PART OF NEXT
  WEEK. THIS WILL BRING COLD TEMPERATURES AND POTENTIAL FOR
  ACCUMULATING SNOW TO THE AREA THROUGH THE CHRISTMAS HOLIDAY
  WEEKEND. THOSE WITH LATE WEEK TRAVEL PLANS MAY WANT TO CONSIDER
  AN EARLY TRAVEL TIME. STAY TUNED TO THE LATEST FORECAST FOR
  UPDATES ON THIS POTENTIAL WINTER SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS WEATHER OUTLOOK IS ISSUED WHEN HAZARDOUS WEATHER COULD
IMPACT THE REGION WITHIN THE NEXT WEEK. BE SURE TO STAY TUNED FOR
FUTURE UPDATES AS LOCATIONS, TIMING, AND IMPACTS COULD CHANGE.
BEGIN PREPARATIONS TO MITIGATE ANY IMPACTS THAT COULD RESULT FROM
THE HAZARDOUS WEATHER.

&&

MTZ029>033-035>039-057-058-WYZ098-099-202315-
MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-YELLOWSTONE-
POWDER RIVER-CARTER-SOUTHERN BIG HORN-EASTERN CARBON-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-NORTHEAST BIGHORN MOUNTAINS-
SHERIDAN FOOTHILLS-
402 PM MST MON DEC 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

* CHRISTMAS WEEKEND...ANOTHER SURGE OF ARCTIC AIR IS FORECAST TO
  ARRIVE FRIDAY AND STICK AROUND THROUGH THE EARLY PART OF NEXT
  WEEK. THIS WILL BRING COLD TEMPERATURES AND POTENTIAL FOR
  ACCUMULATING SNOW TO THE AREA THROUGH THE CHRISTMAS HOLIDAY
  WEEKEND. THOSE WITH LATE WEEK TRAVEL PLANS MAY WANT TO CONSIDER
  AN EARLY TRAVEL TIME. STAY TUNED TO THE LATEST FORECAST FOR
  UPDATES ON THIS POTENTIAL WINTER SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS WEATHER OUTLOOK IS ISSUED WHEN HAZARDOUS WEATHER COULD
IMPACT THE REGION WITHIN THE NEXT WEEK. BE SURE TO STAY TUNED FOR
FUTURE UPDATES AS LOCATIONS, TIMING, AND IMPACTS COULD CHANGE.
BEGIN PREPARATIONS TO MITIGATE ANY IMPACTS THAT COULD RESULT FROM
THE HAZARDOUS WEATHER.

&&

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 4:17 AM MSTHigh Wind WatchBYZGolden Valley, Wheatland5 hr
Dec 20, 9:27 AM MSTHigh Wind WarningBYZGolden Valley, Wheatland17 hr

Nearby

Wind Advisories in Montana, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.